We describe a case of a 65-year-old woman admitted to the hospital for suspected of epileptic crisis. She was affected by diabetes and hiatal hernia for which she was taking Proton Pump Inhibitors (PPIs) for about 8 years. She showed hypocalcaemia, hypomagnesaemia, hyperparathyroidism and severe hypovitaminosis D. We exclude malabsorption and magnesium loss. After restored vitamin D levels, stopped use of PPI, start calcium and magnesium supplementation normal values of the ions were restored. This case underlies the importance of evaluate magnesium routinely, other than calcium and vitamin D, and use PPI more carefully.

Is this a seizure?

Franceschet G.;Mazzucato M.;Censi S.;Simmini S.;Camozzi V.
2017

Abstract

We describe a case of a 65-year-old woman admitted to the hospital for suspected of epileptic crisis. She was affected by diabetes and hiatal hernia for which she was taking Proton Pump Inhibitors (PPIs) for about 8 years. She showed hypocalcaemia, hypomagnesaemia, hyperparathyroidism and severe hypovitaminosis D. We exclude malabsorption and magnesium loss. After restored vitamin D levels, stopped use of PPI, start calcium and magnesium supplementation normal values of the ions were restored. This case underlies the importance of evaluate magnesium routinely, other than calcium and vitamin D, and use PPI more carefully.
File in questo prodotto:
Non ci sono file associati a questo prodotto.
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11577/3359055
Citazioni
  • ???jsp.display-item.citation.pmc??? 0
  • Scopus 1
  • ???jsp.display-item.citation.isi??? 1
social impact